Alert archive / Hawaii / High Surf Advisories in 2012
High Surf Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Jan 6, 2012, 3:40 AM HST for 4 counties in Hawaii. It took effect at Jan 6, 2012, 4:00 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2012, 3:40 AM HST (13:40 UTC)
- In effect from
- Jan 6, 2012, 4:00 AM HST
- Expired
- Jan 9, 2012, 9:52 AM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WHHW40 PHFO 061340 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST FRI JAN 6 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES THROUGH SATURDAY MORNING... HIZ002-008-009-012-013-017-019-020-025-070245- /O.NEW.PHFO.SU.Y.0003.120106T1400Z-120107T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 340 AM HST FRI JAN 6 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...EAST FACING SHORES 4 TO 7 FT EXCEPT 6 TO 10 FT FOR SHORELINES EXPOSED TO THE NORTH SWELL. * TIMING...ADVISORY LEVEL SURF TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ LAU
9 follow-up statements
446 WHHW40 PHFO 070118 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 PM HST FRI JAN 6 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES THROUGH TONIGHT... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI AND OAHU THROUGH SATURDAY... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MOLOKAI AND MAUI THROUGH SATURDAY... .THE CURRENT NORTH SWELL WILL CONTINUE THE ADVISORY FOR EAST SHORES TONIGHT. A NEW WEST NORTHWEST SWELL ARRIVING THIS EVENING WILL BRING ADVISORY LEVEL SURF TO AREAS OF THE SMALLER ISLANDS TONIGHT AND SATURDAY. HIZ001-003-006-007-071430- /O.EXB.PHFO.SU.Y.0003.120107T0400Z-120108T0400Z/ NIIHAU-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE- 318 PM HST FRI JAN 6 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY. * SURF...NORTH FACING SHORES WILL RISE TO 10 TO 15 FT. WEST FACING SHORES WILL RISE TO 8 TO 12 FT. * TIMING...ADVISORY LEVEL SURF TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ002-008-012-013-017-019-020-071430- /O.EXT.PHFO.SU.Y.0003.000000T0000Z-120108T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 318 PM HST FRI JAN 6 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. * SURF...NORTH FACING SHORES WILL RISE TO 10 TO 15 FT. EAST FACING SHORES EXPOSED TO THE CURRENT NORTH SWELL WILL BE 6 TO 8 FT THROUGH TONIGHT. * TIMING...ADVISORY LEVEL SURF TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ009-025-071430- /O.CON.PHFO.SU.Y.0003.000000T0000Z-120107T1600Z/ OLOMANA-BIG ISLAND NORTH AND EAST- 318 PM HST FRI JAN 6 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...EAST FACING SHORES EXPOSED TO THE CURRENT NORTH SWELL WILL BE 6 TO 8 FT THROUGH TONIGHT. * TIMING...ADVISORY LEVEL SURF THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
924 WHHW40 PHFO 071340 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST SAT JAN 7 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND OAHU...AND FOR NORTH FACING SHORES OF MOLOKAI AND MAUI... .A LARGE WEST NORTHWEST SWELL WILL PRODUCE HAZARDOUS WAVE ACTION ALONG NORTH AND WEST FACING SHORES OF MOST OF THE SMALLER HAWAIIAN ISLANDS TODAY. HIZ009-025-071445- /O.CAN.PHFO.SU.Y.0003.000000T0000Z-120107T1600Z/ OLOMANA-BIG ISLAND NORTH AND EAST- 340 AM HST SAT JAN 7 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HEIGHTS HAVE DECREASED OVERNIGHT DUE TO A DECLINING NORTH SWELL ALONG EAST FACING SHORES OF OAHU AND THE BIG ISLAND. THEREFORE...THE SURF HAS DROPPED BELOW THE HIGH SURFACE ADVISORY CRITERIA IN THESE LOCATIONS. $$ HIZ001>003-006>008-012-013-017-019-020-080245- /O.CON.PHFO.SU.Y.0003.000000T0000Z-120108T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 340 AM HST SAT JAN 7 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...EXPECT HEIGHTS OF 12 TO 16 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...HEIGHTS OF 10 TO 15 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND HEIGHTS OF 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING...THROUGH LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE THESE LARGE WAVES ARE IMPACTING THE SHORELINE. && $$ HOUSTON/FOSTER
340 WHHW40 PHFO 080109 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 309 PM HST SAT JAN 7 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A DECLINING WEST NORTHWEST SWELL WILL CONTINUE TO PRODUCE SURF NEAR ADVISORY LEVELS ACROSS MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS TONIGHT. A MUCH LARGER NORTHWEST SWELL WILL ARRIVE SUNDAY MORNING...RAPIDLY PUSHING SURF WELL ABOVE ADVISORY LEVELS. HIZ001>003-006>008-012-013-017-019-020-081415- /O.EXT.PHFO.SU.Y.0003.000000T0000Z-120109T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 309 PM HST SAT JAN 7 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND OAHU...SURF WILL BE 10 TO 15 FEET TONIGHT THEN RISE TO 18 TO 22 FEET SUNDAY. ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...SURF WILL BE 8 TO 12 FEET TONIGHT THEN RISE TO 10 TO 16 FEET ON SUNDAY. * TIMING...SURF WILL GRADUALLY DECLINE TONIGHT THEN RAPIDLY INCREASE SUNDAY MORNING. * IMPACTS...A RAPID INCREASE IN SURF SUNDAY MORNING WILL LEAD TO DANGEROUS OCEAN CONDITIONS WITH STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE THESE LARGE WAVES ARE IMPACTING THE SHORELINE. && $$ WROE
982 WHHW40 PHFO 081336 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST SUN JAN 8 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A LARGE NORTHWEST SWELL ARRIVING THIS MORNING WILL RISE RAPIDLY...WHICH WILL BOOST SURF HEIGHTS WELL ABOVE THE HIGH SURF ADVISORY CRITERIA ALONG NORTH AND WEST FACING SHORES OF MOST OF THE SMALLER HAWAIIAN ISLANDS. HIZ001>003-006>008-012-013-017-019-020-090245- /O.CON.PHFO.SU.Y.0003.000000T0000Z-120109T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 336 AM HST SUN JAN 8 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...EXPECT SURF HEIGHTS OF 18 TO 22 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND FOR NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. EXPECT SURF HEIGHTS OF 10 TO 15 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...SURF WILL RAPIDLY INCREASE THIS MORNING...AND CONTINUE FROM THIS AFTERNOON THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH VERY LARGE BREAKING WAVES AND EXTREMELY DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE THESE LARGE WAVES ARE IMPACTING THE SHORELINE. && $$ HOUSTON
194 WHHW40 PHFO 090138 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST SUN JAN 8 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .THE NORTHWEST SWELL WILL REMAIN AT CURRENT LEVELS INTO TONIGHT THEN GRADUALLY DECLINE MONDAY. HIZ023-091445- /O.EXB.PHFO.SU.Y.0003.120109T1600Z-120110T0400Z/ KONA- 338 PM HST SUN JAN 8 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST MONDAY. * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...SURF WILL RISE TO 5 TO 8 FEET. * TIMING...SURF WILL RISE TONIGHT AND CONTINUE INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH VERY LARGE BREAKING WAVES AND EXTREMELY DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE THESE LARGE WAVES ARE IMPACTING THE SHORELINE. && $$ HIZ001>003-006>008-012-013-017-019-020-091445- /O.EXT.PHFO.SU.Y.0003.000000T0000Z-120110T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 338 PM HST SUN JAN 8 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...EXPECT SURF OF 15 TO 20 FEET TONIGHT...DECREASING TO 12 TO 16 FEET MONDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...EXPECT SURF OF 10 TO 15 FEET TONIGHT...DECREASING TO 8 TO 12 FEET MONDAY. * TIMING...SURF WILL GRADUALLY DECREASE THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH VERY LARGE BREAKING WAVES AND EXTREMELY DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE THESE LARGE WAVES ARE IMPACTING THE SHORELINE. && $$ WROE
789 WHHW40 PHFO 090143 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST SUN JAN 8 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI...FOR NORTH FACING SHORES OF MAUI...AND FOR WEST FACING SHORES OF THE BIG ISLAND... .THE NORTHWEST SWELL WILL REMAIN AT CURRENT LEVELS ACROSS MOST WATERS INTO TONIGHT THEN GRADUALLY DECLINE MONDAY. HIZ023-091500- /O.COR.PHFO.SU.Y.0003.120109T1600Z-120110T0400Z/ KONA- 340 PM HST SUN JAN 8 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST MONDAY. * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...SURF WILL RISE TO 5 TO 8 FEET. * TIMING...SURF WILL RISE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH VERY LARGE BREAKING WAVES AND EXTREMELY DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE THESE LARGE WAVES ARE IMPACTING THE SHORELINE. && $$ HIZ001>003-006>008-012-013-017-019-020-091500- /O.EXT.PHFO.SU.Y.0003.000000T0000Z-120110T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 340 PM HST SUN JAN 8 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...EXPECT SURF OF 15 TO 20 FEET TONIGHT...DECREASING TO 12 TO 16 FEET MONDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...EXPECT SURF OF 10 TO 15 FEET TONIGHT...DECREASING TO 8 TO 12 FEET MONDAY. * TIMING...SURF WILL GRADUALLY DECREASE THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH VERY LARGE BREAKING WAVES AND EXTREMELY DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. BEACH-GOERS ARE URGED TO STAY OUT OF THE OCEAN AND WELL AWAY FROM THE WATERS EDGE WHERE THESE LARGE WAVES ARE IMPACTING THE SHORELINE. && $$ WROE
319 WHHW40 PHFO 091336 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST MON JAN 9 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... .THE NORTHWEST SWELL WILL CONTINUE TO GRADUALLY DECLINE THIS MORNING. HIZ023-091445- /O.CAN.PHFO.SU.Y.0003.120109T1600Z-120110T0400Z/ KONA- 336 AM HST MON JAN 9 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. $$ HIZ001>003-006>008-012-013-017-019-020-092200- /O.EXT.PHFO.SU.Y.0003.000000T0000Z-120109T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 336 AM HST MON JAN 9 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * SURF...EXPECT SURF OF 12 TO 16 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. EXPECT SURF OF 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...SURF WILL GRADUALLY DECREASE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. && $$ HOUSTON
131 WHHW40 PHFO 091402 AAA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 402 AM HST MON JAN 9 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... .THE NORTHWEST SWELL WILL CONTINUE TO GRADUALLY DECLINE THIS MORNING. HIZ001>003-006>008-012-013-017-019-020-092200- /O.CON.PHFO.SU.Y.0003.000000T0000Z-120109T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 402 AM HST MON JAN 9 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. * SURF...EXPECT SURF OF 12 TO 16 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. EXPECT SURF OF 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...SURF WILL GRADUALLY DECREASE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. && $$ HOUSTON
469 WHHW40 PHFO 091952 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 952 AM HST MON JAN 9 2012 ...HIGH SURF ADVISORY CANCELLED FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... HIZ001>003-006>008-012-013-017-019-020-092100- /O.CAN.PHFO.SU.Y.0003.000000T0000Z-120109T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 952 AM HST MON JAN 9 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. WAIMEA BUOY SHOWING BELOW ADVISORY SURF AND IS EXPECTED TO CONTINUE TO TREND DOWNWARD TODAY. $$ FOSTER
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Jan 5, 8:31 PM HST, 7 hours 9 minutes earlier.
Area forecast discussion, Jan 5, 8:31 PM HST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 831 PM HST THU JAN 5 2012 .SYNOPSIS... HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL MAINTAIN LIGHT TO MODERATE TRADE WINDS INTO NEXT WEEK. MOSTLY DRY WEATHER WILL PREVAIL...WITH THE TRADES DELIVERING JUST A FEW BRIEF SHOWERS... MAINLY WINDWARD. && .DISCUSSION... CURRENT SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS THE WESTERN PORTION OF THE STATE...WITH SCATTERED STABLE LOW CLOUDS FILLING IN ON THE EASTERN SIDE. THE WATER VAPOR LOOP SHOWS A BUILDING UPPER LEVEL RIDGE MOVING CLOSER TO THE ISLANDS FROM THE WEST AND SOUNDINGS FROM THE AFTERNOON SHOW A VERY DRY AND STABLE ATMOSPHERE OVER THE STATE. LIMITED WINDWARD RAINFALL CARRIED IN BY MODERATE TRADE WINDS IS EXPECTED TONIGHT AND THROUGH THIS WEEKEND...WHILE LEEWARD AREAS SHOULD STAY DRY. THE TRADES ARE DRIVEN BY A SURFACE HIGH FAR NORTHEAST OF THE STATE...WITH A RIDGE EXTENDING TO THE NORTH OF HAWAII. THE UPPER LEVEL RIDGE OVER THE ISLANDS IS PROVIDING THE STABLE ATMOSPHERE AND WILL ONLY INCREASE IN STRENGTH OVER THE WEEKEND PREVENTING MUCH VERTICAL CLOUD GROWTH. THIS RIDGE WILL REMAIN IN PLACE THROUGH WEDNESDAY OF NEXT WEEK. THE SURFACE RIDGE NORTH OF THE STATE WILL FLUCTUATE IN LOCATION OVER THE NEXT SEVERAL DAYS AS LOW PRESSURE SYSTEMS PASS THROUGH THE NORTH PACIFIC. A SLIGHT WEAKENING IN THE TRADES IS EXPECTED THIS WEEKEND AS THE RIDGE MOVES CLOSER TO THE ALOHA STATE...AND THEN BUMPS UP A NOTCH EARLY NEXT WEEK AS THE RIDGE EDGES NORTH. LONGER RANGE MODELS INDICATE STRONGER TRADES WILL PUSH A SHEAR LINE OVER THE ISLANDS TOWARD THE END OF NEXT WEEK...BUT WILL CONTINUE TO WATCH THIS FOR CHANGES IN TIMING. && .AVIATION... 00Z-01Z ACARS SOUNDINGS OUT OF HONOLULU AND KAHULUI SHOW 25-30 KNOTS OF WIND NEAR THE INVERSION HEIGHT. THIS IS A BIT STRONGER THAN RADAR VAD WIND PROFILES AND THE 00Z SOUNDINGS...WHICH SHOW UP TO 20 KNOTS IN THE MIXED LAYER. WE HAVE RECEIVED ONE PILOT REPORT OF LIGHT TURBULENCE NEAR KAUAI THIS MORNING. WINDS ARE EXPECTED TO BE SOMEWHAT LIGHTER ON FRIDAY...THEN WEAKEN FURTHER ON SATURDAY. WITH THE LACK OF REPORTS TODAY AND WEAKENING WINDS EXPECTED...NO AIRMETS FOR TURBULENCE ARE ANTICIPATED. WITH THE DRY AIRMASS ACROSS THE STATE...VFR CONDITIONS WILL PREVAIL. ONLY BRIEF MVFR CEILINGS ARE POSSIBLE ACROSS WINDWARD SECTIONS. && .MARINE... A HIGH SURF ADVISORY WILL REMAIN TONIGHT AND LIKELY BE DROPPED IN THE MORNING AS THE NW SWELL CONTINUES TO DROP. A NEW WNW SWELL WILL BRING AN INCREASE IN SURF ON SATURDAY...WITH PEAK HEIGHTS JUST BELOW ADVISORY LEVELS. A SLIGHTLY LARGER NW SWELL ON SUNDAY IS EXPECTED TO BRING ADVISORY LEVEL SURF TO MOST N AND W SHORES. ALTHOUGH ON THE DECLINE...COMBINED SEAS WILL REMAIN AT OR ABOVE 10 FT MOST AREAS TONIGHT...DUE TO THE COMBINATION OF NW SWELL...WIND WAVES...AND A SHORT-LIVED N SWELL. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST FRIDAY FOR ALL OTHER COASTAL WATERS AND CHANNELS. && DISCUSSION/MARINE...FOSTER AVIATION...HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:28 AM HST | Small Craft Advisory | HFO | 12 hr |
Nearby
High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.